MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502230
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a navigator access sheath device was used during a lithotomy under flexible endoscope procedure.During the procedure, the ureteral sheath was damaged.Additionally, it was noted that the tip of the device was cracked.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block h6: device code a04 captures the reportable event of tip damaged.
 
Additional Manufacturer Narrative
Block h6: device code a04 captures the reportable event of tip damaged.Block h11: investigation result the returned navigator device was analyzed, and a visual evaluation noted that both sheath and dilator were returned for analysis.Additionally, both sheath and dilator returned bent/kinked at the proximal section.Microscopic examination was performed under magnification, and it was possible to see that the tip was flattened.With all the available information, boston scientific concludes that the reported event was confirmed.It is possible that this could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could lead to bent/kink the sheath and dilator that could eventually cause the flattened observed on the tip.Additionally, it is important to highlight that the ifu includes on its precaution section do not bend or kink the dilator or sheath prior to placement, to do so could damage the integrity of the device that consequently could affect the device performance.Based on the analysis results, a conclusion code of adverse event related to procedure was assigned to this investigation because the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20885507
Report Number2124215-2024-77345
Device Sequence Number8934197
Product Code FED
UDI-Device Identifier08714729837985
UDI-Public08714729837985
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model NumberM0062502230
Device Catalogue NumberM0062502230
Device Lot Number0033482547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight56 KG